Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

What causes nausea and excessive burping?

I am 70 ,a diabetic, on metformin and eat fish and vegetables 5 days a week . For two weeks I’m getting nauseated 1or 2 times a day and am burping more than usual. I had blood work done 2 months ago and I was fine. What’s wrong, I also can’t eat but half a plate of food at a time
Asked On : Sun, 15 Oct 2017
Answers:  1 Views:  2
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Ayurveda Specialist 's  Response
**
Thanks for contacting with your health concern

1. Without being able to examine you directly, I'm of the following opinion keeping in mind your age and drug history:

i. As you are diabetic and on metformin do remember that nausea, burping/ flatulence, indigestion [which you are experiencing] are documented side effects of the drug.

ii. vitamin B12 deficiency [intrinsic factor] level also decrease as the age progress and Metformin also causes malabsorption of Vitamin B12 thus they are more prone to atrophic gastritis. [check with Vit. B12 level]

iii. One major effect of Metformin is 'lactic acidosis' [LA], which can occur in presence of renal failure and alcoholism. [as you are in advance age which causes the renal function to decline thus check with kidney function test], since LA can cause nausea. [check with lactic acid test]

2. other factors which one has to keep in mind are:

i. As the age progresses people tend to produce less acid [HCl] called as hypochlorhydria resulting in impaired/slower digestion. [and veggies are most affected since vegetarian diet are low in protein which can result in decreased production of HCl]
ii. Lactose intolerance.

3. So it is best to put you on a dietary regime which is free from causing stomach upset/burping, like
- Lactose-free product like soy milk, lactose-free milk, potato, rice, barley, margarine without butter/milk, fruit and vegetable juice, plain herbs and spice, jellies, jams

- maintain a diet with low glycemic index/low fat.
- eat smaller meals regularly and chew food thoroughly.
- take a multivitamin which includes B3 and B12.
. increase intake of fiber and omega 3 fatty acids

PS. It could be IBS [irritable bowel syndrome] so consult call your doctor or a Gastroenterologist for necessary examination and investigation, since it can be symptoms of underlying illness or infection which require medical intervention.
Answered: Wed, 6 Dec 2017
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor